Alert archive / Missouri / River Flood Warnings in 2010

River Flood Warning 112, NWS St. Louis, MO

April 25, 2010Saint Charles County, Missouri; Madison County, Illinois

NWS St. Louis, MO issued this river flood warning at Apr 25, 2010, 10:32 PM CDT for Saint Charles County, Missouri; Madison County, Illinois. It took effect at Apr 26, 2010, 5:21 PM CDT. It was in force for 5 days.

The area

The counties it named.

The facts

Issued
Apr 25, 2010, 10:32 PM CDT (03:32 UTC)
In effect from
Apr 26, 2010, 5:21 PM CDT
Expired
May 1, 2010, 10:38 AM CDT
In force
5 days
Issued by
NWS St. Louis, MO
Flood severity
Minor

Counties Madison County, IL, Saint Charles County, MO

The radar

The St Louis radar (KLSX), 36 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River at Mel Price (Alton) Lock and Dam (ALNI2).

Action stage
19 ft
Minor stage
21 ft
Moderate stage
29 ft
Major stage
34 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05587541, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 25, 6:26 PM CDT, 4 hours 6 minutes earlier.

Area forecast discussion, Apr 25, 6:26 PM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
626 PM CDT SUN APR 25 2010

.DISCUSSION...
/305 PM CDT SUN APR 25 2010/

MAIN QUESTION IS RAIN CHANCES THROUGH MIDWEEK AND HOW QUICKLY WE
WILL WARM BACK UP.  NARROW NW-SE ORIENTED RAINBAND LINES UP PRETTY
WELL WITH 850-700MB FRONTOGENESIS DEPICTED BY THE RUC ON THE BACK
SIDE OF THE UPPER LOW.  BOTH THE GFS/RUC SHOWING THIS BAND WANING
AROUND 00Z...SO HAVE HIGH CHANCE POPS FOR -SHRA GOING THIS EVENING
OVER MUCH OF THE CWA...WITH LESSER CHANCES OVERNIGHT AS SUBSIDENCE
BEGINS TO SET UP IN THE WAKE OF EXITING UPPER LOW.  HAVE JUST SLIGHT
CHANCE POPS FOR SHRA OVER THE AREA ON MONDAY MORNING AS SHORTWAVE
RIDGE ZIPS THROUGH THE AREA...BUT THEN HAVE CHANCE -SHRA/ISOLD TSRA
OVER CNTRL/NERN MO ON MONDAY AFTERNOON AND CHANCE -SHRA ACROSS
THE ENTIRE CWA ON MONDAY NIGHT. LIKE THE GFS'S SLIGHTLY QUICKER
PROGRESSION OF THE SHORTWAVE TROUGH THAT WILL DROP DOWN ACROSS THE
AREA IN NWLY FLOW ALOFT MONDAY NIGHT BECAUSE IS MATCHES BETTER
WITH THE OTHER GLOBAL MODELS VERSUS THE SLIGHTLY SLOWER NAM.
LARGE SCALE SUBSIDENCE WILL THEN SET IN OVER THE AREA MIDWEEK AS
LONGWAVE RIDGE BUILDS IN FROM THE WEST ALLOWING FOR DRY WEATHER.

TEMPERATURE GUIDANCE IS IN GENERALLY GOOD AGREEMENT THE NEXT FEW
DAYS WITH BELOW AVERAGE TEMPERATURES BECAUSE OF THE CLOUDS AND
RAIN.  TEMPS WILL GET BACK TO NORMAL BY WEDNESDAY ONCE SFC WINDS
TURN S-SWLY BEHIND SFC RIDGE AXIS.

HAVE FOLLOWED THE ECWMF FOR LATE IN THE WEEK INTO NEXT WEEKEND AS IT
HAS MUCH BETTER RUN TO RUN CONTINUITY THAN THE GFS.  CHANCE OF TSRA
WILL RETURN AS EARLY AS FRIDAY AS UPPER RIDGE AXIS MOVES EWD AND
GULF MOISTURE SURGES NWD IN RESPONSE TIGHTENING PRESSURE GRADIENT
BETWEEN RETREATING HIGH AND SHORTWAVE MID LEVEL TROUGH/SFC COLD
FRONT MOVING EWD OVER THE NRN AND CNTRL PLAINS.  SHORTWAVE WILL PASS
NORTH OF THE AREA EARLY IN THE WEEKEND CAUSING THE FRONT TO BECOME
W-E ORIENTED OVER THE MID MS VALLEY BEFORE IT MOVES BACK NWD IN
RESPONSE TO SECOND SHORTWAVE MOVING ACROSS THE PLAINS.  AS IS
TYPICAL WITH THIS PATTERN...THINK THERE WILL BE SEVERAL CHANCES FOR
RAIN NEXT WEEKEND GIVEN THE PROXIMITY OF THE SFC FRONT...THE
PERIODIC LARGE SCALE ASCENT FROM THE SHORTWAVES...AND THE INCREASED
INSTABILITY. AN EPISODE OR TWO OF SEVERE WEATHER WILL ALSO BE
POSSIBLE GIVEN THE EXPECTED MAGNITUDE OF THE DEEP LAYER SHEAR/
INSTABILITY. HIGHS AROUND 80 SEEM REASONABLE GIVEN EXPECTED 850MB
TEMPS AROUND 15C.

BRITT

&&

.AVIATION...
/620 PM CDT SUN APR 25 2010/

AREA IN THE WAKE OF FILLING LOW PRESSURE SYSTEM. ANTICIPATE
CEILING WILL LOWER TO IFR TONIGHT. FRONTOGENETICAL BAND OF RAIN
STRETCHING FROM NEAR KIRKSVILLE MISSOURI TO SPARTA ILLINOIS IS
EXPECTED TO DISSIPATE THIS EVENING WITH LACK OF FORCING. BUT
SCATTERED LIGHT SHOWERS AND DRIZZLE WILL BE POSSIBLE THROUGH THE
OVERNIGHT HOURS AS AREA REMAINS IN DEEP CYCLONIC FLOW ALOFT.
GRADUALLY IMPROVE CEILINGS TOMORROW MORNING WITH NEXT CHANCE OF
PRECIPITATION MOVING INTO QUINCY LATE IN THE FORECAST. WIND TO
REMAIN NORTHWEST.

SPECIFICS FOR KSTL...
GUSTY NORTHWEST WIND WILL SUBSIDE EARLY THIS EVENING...WITH
CEILING LOWERING TO IFR OVERNIGHT. PERIODS OF LIGHT RAIN AND
DRIZZLE WILL CONTINUE OVERNIGHT. DIURNAL IMPROVEMENT EXPECTED
TOMORROW MORNING...WITH THE NEXT CHANCE OF RAIN AND POTENTIAL OF
LOWER CEILINGS ARRIVING MONDAY EVENING WITH NEXT SHORTWAVE.

CVKING

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Apr 25, 3:47 PM CDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
347 PM CDT SUN APR 25 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-261215-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
347 PM CDT SUN APR 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

MODERATE RIVER FLOODING IS ONGOING ALONG THE NORTH RIVER AT PALMYRA
AND ALONG THE CUIVRE RIVER AT TROY IN ADDITION TO SOME SMALL STREAMS
IN NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. SEE THE APPROPRIATE
FLOOD STATEMENTS FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS FROM THURSDAY NIGHT THROUGH
NEXT SUNDAY.

MODERATE RIVER FLOODING IS EXPECTED ALONG PARTS OF THE NORTH
FABIUS...SOUTH FABIUS...NORTH...CUIVRE...MISSISSIPPI AND MISSOURI
RIVERS. SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

BRITT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 8:56 PM CDTRiver Flood WarningLSXFranklin, Warren4 days
Apr 25, 8:56 PM CDTRiver Flood WarningLSXSaint Charles, Saint Louis4 days
Apr 25, 9:21 PM CDTRiver Flood WarningLSXJefferson, Saint Louis7 days
Apr 25, 9:28 PM CDTRiver Flood WarningLSXLincoln61 hr
Apr 25, 10:32 PM CDTRiver Flood WarningLSXMarion60 hr
Apr 25, 10:32 PM CDTRiver Flood WarningLSXSaint Louis, City of Saint Louis4 days
Apr 25, 10:41 PM CDTAreal Flood WarningLSXAudrain, Boone10 hr
Apr 26, 7:40 AM CDTAreal Flood WarningLSXBoone11 hr
Apr 26, 12:08 PM CDTRiver Flood WarningLSXMarion24 hr
Apr 25, 10:32 PM CDTRiver Flood WarningLSXRandolph8 days

Nearby

River Flood Warnings in Missouri, 2010River Flood Warnings in Illinois, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.